Couldn't find what you looking for?

TRY OUR SEARCH!

Nancy, I am exactly in the same boat like you are. Have Barrett's, I was on PPI for over 10 years, recently I started to take Zantac and get off of PPI and I am still losing my hair like a crazy. Acid is also worse. I also tried natural remedies (apple cider vinegar, aloe. soda bicarbonate, digestive enzymes, DGL) and nothing is helping so far.

Reply

Loading...

Does your strict diet call for you to eliminate wheat and sugar from your diet?
Reply

Loading...

I don't know if this will help anyone, but I have seen a very interesting article from the National Institute of Health-NIH, that shows peppermint oil has regrown hair at a faster rate then Rogaine, Now the study was done for 6 weeks on mice, but it actually grew new hair follicles on them. Look up the article, NIH and peppermint oil, and hair loss. I tried it and it did seems to increase my hair, but you must keep it up and I didn't so am losing again,
going to try again, and this time maintain a better schedule. as long as I'm on pepcid, which is why I'm losing hair.
Reply

Loading...

Ginger tea is great for stomach problems or yogi Stomach Ease Tes.
I took Prilosec for years for gerd. I have lost more than half my hair...though I took it daily.
Doctors never tell you the side effects.
Both Prevacid & Prilosec same company & should be taken off market. Also made my stomach worse.
Reply

Loading...

I am on 40mgr. Omeprazole for about 3 months and my hair is thinning and coming out by the hands full. I will deal with the acid refux and stop taking the medication.
Reply

Loading...

I had same problem. After reading about hair loss tossed my Prilosec in garbage. You can take Mylanta or Tums without this side effect.
I M now seeing a third dermatologist seeking help for the excessive amount of hairloss.
Plus steroids also cause it.
Good luck.PLANET
Reply

Loading...

My new dermatologist just recommended the peppermint oil mixed with another oil to spray on scalp & rub in.
Hope it works!
Reply

Loading...

Zantac is also known for causing hairloss.
I have done a lot of research on it as is so disturbing.
Most antacids are bad news.
Reply

Loading...

My dermatologist also put me on Viviscal a hair supplement. Only on it for less than 2 months so too early to know results. Also now on 5000 mcg of Biotin. I took lower dose for years.
The Viviscal is about $50. Per month but worth it if it helps. Biotin is cheap.
Both are over the counter. Hoping to see results soon as have very little hair left.
Reply

Loading...

I understand it takes 4 to 6 months to see results.
At this stage I just will be happy with no hair loss as wear a hair piece I attach to what is left
Of my tiny bun & thin bangs.
You just have to help yourself for the most part.
Reply

Loading...

I've lost a lot of hair. Ranitidine is the only one that does not cause hair loss for me but it's not strong enough. I took Omeprazole for 4 years and started coughing so switched to Protonix. The Protonix was worse so I've switched back to Omeprazole. Now after about a week I'm having calf pain in both legs. Sorry but I really have no advice. The ppi's are very bad for you

Diet might help. No sugar, processed foods, no red meat. Look up the Elimination Diet. I do very well on rice and green beans.
Reply

Loading...

I've been researching low acid issues. Was "diagnosed" as high acid and it wasn't correct. Prescribed omneprazol and it made my hair fall out and didn't help the acid issues. Started reading about low acid and leaky gut, and what do you know! Started the remedies and things are healing. Check it out.
Reply

Loading...

I've had the same problems with Omeprazole, and also developed bone loss almost the turning point of osteoporosis, and not one of the "professionals" I've seen recently warned me about either of these side effects.

For the acid reflux, I now rely on sleeping on my left side, not my right, and taking rennies when it gets bad.

Physicians should stop treating us like children just because we are (a) female and (b) probably over 60!
Reply

Loading...

So Glad I found this...
I was sure my pharmacy would tell me I am crazy.
I have been on Omeprazole for long time. . Over the counter. I switched from prescription to OTC because it was less expensive.
I have lost a ton of hair in the last 6 or so years but did not connect the two. Also, my nails got very brittle. Beginning of this year (2018) my Dr. gave me a prescription for 20 Mg Omeprazole . (It was less expensive now then over the counter) To my surprise during the spring/summer I noticed my hair was thickening again, also my nails started to be less brittle...Just happy but not really thinking how and why?
On a recent refill of the new prescription Aug 2018 I was told they had changed manufactures for the Omeprazole. (the new is a different color pill G231 blue/green by Glenmark.) Ok no problem right?...I started the new and I had severe Diarrhea and my hair started to fall out again!? Again, I did not connect the dots...After 3 weeks of bathrm trips I really wanted to figure out what I was doing different...I came to the conclusion the only thing different was my "new" prescription (Also my husband made a comment about all the hair in our car or a recent trip.
(so I am not imagining that) He had also commented recently (before I took the new meds) how my hair looked thicker and healty.)
I immediately stopped and switched back to my "old" prescription since I still had some as a backup (I carry around with me in case I forget when I am on a trip) Thediarrhea stopped right away and I pray to God the hair falling out will stop also.)
My old prescription (that does not seem to have these side affects), is made by Aurobindo Pharma Limited, a brown pink capsule E67. Have to go in search to find out where I can get it. So maybe some people can take one and not another?

So, yes switch to another brand and your hair will come back:) at least mine did!
Reply

Loading...

Been on Omeprazole for about 3 weeks now. Yes my hair is coming out. And I didn't know about that side effect until I Googled it.
Reply

Loading...